Get E-Book on COVID-19

Q. Does low Hb count cause paleness of nails and tongue?

Answered by
Dr. Saravan Pramod Settipalli
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on May 19, 2018 and last reviewed on: Oct 09, 2018

Hello doctor,

I have little spots here and there along with white discharge. I had PCOD problem previously. I took a scan last month and the report was normal. I feel like my Hb count is low. I am feeling very tired and sleepy. Are these spots because of the low Hb count? Prescribe some ways to improve my Hb count. I am attaching my scan report too.

Dr. Saravan Pramod Settipalli

General Medicine Internal Medicine
#

Hello,

Welcome to icliniq.com.

I read your query. Your scan report was normal (attachment removed to protect patient identity).

Different types of infections may cause itching or an abnormal discharge. These include:

  1. Infections that spread during sexual contact. These include chlamydia, gonorrhea (GC), and trichomoniasis.
  2. Vaginal yeast infection, caused by a fungus.
  3. Normal bacteria that live in the vagina can overgrow causing a gray discharge and fishy odor. This is called bacterial vaginosis (BV).

Regarding low Hb (hemoglobin), you can treat it, but before that, we need to know the cause to prevent its recurrence. I would like to ask few questions so that I can know the cause of low hemoglobin count.

  1. Have you ever noticed any excess blood loss?
  2. Do you have black colored stools?
  3. Is there any bleeding from any body surface area?

It is advisable to go for a blood investigation before starting the treatment for anemia, or the reports may alter.

For more information consult an internal medicine physician online --> https://icliniq.com./ask-a-doctor-online/internal-medicine-physician


Was this answer helpful?

 | 

Thank you doctor,

Yes, I would like to go for a test before medication. For the past one week, the stools are black in color.

Dr. Saravan Pramod Settipalli

General Medicine Internal Medicine
#

Hello,

Welcome back to icliniq.com.

Then, I advise you to go for a few blood investigations such as:

  1. Hemogram.
  2. Serum ferritin.
  3. Transferrin.
  4. Stool for occult blood.
  5. Stool routine for ova or cyst
  6. Urine routine.

Black-colored stools are suggestive of blood loss from the upper gastrointestinal tract or due to any medication like iron supplementation. Hemogram will get us the information regarding how much Hb is there and what type of anemia. It will help us know the actual cause.

Stool for occult blood will get us the information regarding any blood that leaks out of your body unnoticed. Right now, you do not take any medication like iron supplements that may alter your results. Let me know how much anemia affects your life:

  1. Do you have any difficulty in doing routine work?
  2. Did you notice any breathlessness?
  3. Is there a swelling of the legs or face?
  4. Do you have any other health issues?

Kindly notify if you had any kind of health issues in the past except PCOD.

For more information consult an internal medicine physician online --> https://icliniq.com./ask-a-doctor-online/internal-medicine-physician


Was this answer helpful?

 | 

Thank you doctor,

I have tiredness. My nails and tongue look too pale. Other than this and PCOD, there are no major health issues.

Dr. Saravan Pramod Settipalli

General Medicine Internal Medicine
#

Hello,

Welcome back to icliniq.com.

  • From you description, it seems that you have a mild anemia and do not need an immediate blood transfusion.
  • Regarding the paleness of nails and tongue, they are quite common symptoms of anemia.
  • There is nothing to worry as of now and you will gradually recover from the tiredness and weakness once your Hb levels start improving.
  • Right now, my advice is to try to avoid any strenuous exercise or heavy work for some time until you start improving as that may lead to a difficulty in breathing or chest pain.
  • Let me know the following details to be able to guide you better:
  1. Are you sexually active?
  2. Were you pregnant anytime?
  3. Have you noticed any irregularities in your menstruation like excess bleeding or clots?
  4. Do you have a child? If yes, was that by a cesarean or normal delivery?
  • You can go for blood investigation as early as possible and follow-up with the reports so that you can start off with your treatment.
  • Try to have a lot of fresh fruits, salads, and green leafy vegetables as part of your diet.

Stay healthy and stay blessed.

For more information consult an internal medicine physician online --> https://icliniq.com./ask-a-doctor-online/internal-medicine-physician


Was this answer helpful?

 | 

Related Questions:
I have tremors and fatigue which improve with Iron and worsen with periods. Please advise.
Is there any ayurvedic treatment for blood in stools?
Kindly suggest medicines for piles and blood in stools.
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


How to treat iron deficiency anemia?

Query: Hi doctor, My daughter is 13 years old. She is having moderate to severe stomach pain for a year. We thought that it was related to constipation. After a few weeks, my daughter started to have a headache, feeling of dizziness, and shortness of breath. She had a habit of eating ice all the time. Her...  Read Full »

Gastritis Cause Black Stools

Query: Hi doctor, I have acid reflux problem for the last 5 years. Pain in my throat also happens because of it. For the last eight months, I feel dizzy, vertigo after eating food and sometimes even after drinking water. I have started taking herbal medicines for psoriatic arthritis before six months. Whe...  Read Full »

I am passing black stools since two days. Why?

Query: Hi doctor, I am passing black stools since two days. I am on medication since four months. The current medication I am taking is Irozorb and Cranbe. Please suggest me what to do.  Read Full »

Also Read


COVID-19 and MIS-C (Multisystem Inflammatory Syndrome in Children)
MIS-C is a potentially fatal condition that affects children infected with COVID-19. Please read the article to know its...  Read more»
I have fever, severe headache, and cough. Please help me.
I have fever since five days. My fever comes down when I take medicine but eventually comes back. I also have severe hea...  Read more»
Brucellosis - Symptoms, Complications, Diagnosis, and Treatment
Brucellosis, a zoonosis, is caused by consuming unpasteurized milk or raw meat obtained from infected animals. For sympt...  Read more»

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.